Alert archive / Nevada / Flash Flood Warnings in 1997
Flash Flood Warning 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 1997, 6:41 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1997, 6:41 PM PDT (01:41 UTC)
- Expired
- Aug 10, 1997, 8:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3619 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 110145 FFWLAS NVC003-110345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 641 PM PDT SUN AUG 10 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 845 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...CLARK COUNTY AT 635 PM...LAS VEGAS DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS NEAR COTTONWOOD COVE AND 15 MILES NORTHWEST OF LAUGHLIN AND NEAR SLOAN WHICH IS ABOUT 10 MILES SOUTH OF LAS VEGAS. MOVEMENT OF THE STORMS WAS TO THE NORTHEAST AT 20 MPH. THIS IS AN EXTENSION OF THE WARNING WHICH WAS ISSUED UNTIL 645 PM. KOSIER &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:10 PM PDT, 4 hours 31 minutes earlier.
Area forecast discussion, Aug 10, 2:10 PM PDT, 4 hours 31 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 210 PM PDT SUN AUG 10 1997 NO TIME FOR DISCUSSION WITH LOTS OF SEVERE WEATHER AND FLASH FLOODING OCCURRING ATTM OVER EXTREME SRN NV/NW AZ. WILL CONTINUE WITH PREVIOUS TREND OF IMPROVING CONDS NEXT FEW DAYS. LAS 4000. KOSIER SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:41 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.